Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 179, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 16, 2016, 5:16 PM CDT for Butler County, Logan County, Warren County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 16, 2016, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KY, Logan County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 56 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:37 PM CDT | TSTM WND DMG | 1 Ne Quality, KY | TWELVE INCH DIAMETER TREES SNAPPED BESIDE HWY 1153 NEAR QUALITY. |
| Jun 16, 5:38 PM CDT | TSTM WND DMG | 4 E Quality, KY | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WUUS53 KLMK 162216
SVRLMK
KYC031-141-227-162245-
/O.NEW.KLMK.SV.W.0179.160616T2216Z-160616T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM CDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN LOGAN COUNTY IN CENTRAL KENTUCKY...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 PM CDT
* AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF DUNMOR...MOVING SOUTHEAST AT 75 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...MORGANTOWN...DELAFIELD...ANDERSON...
AUBURN...LEWISBURG...ROCHESTER...WOODBURY AND COOPERSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3706 8705 3707 8694 3709 8690 3710 8690
3711 8689 3714 8693 3718 8692 3718 8689
3719 8691 3721 8691 3725 8685 3729 8683
3729 8681 3730 8682 3709 8630 3688 8663
3688 8666 3685 8668 3676 8682 3704 8705
TIME...MOT...LOC 2216Z 303DEG 63KT 3716 8687
HAIL...<.75IN
WIND...60MPH
$$
MJ1 follow-up statement
566
WWUS53 KLMK 162236
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM CDT THU JUN 16 2016
KYC031-141-227-162245-
/O.CON.KLMK.SV.W.0179.000000T0000Z-160616T2245Z/
WARREN KY-LOGAN KY-BUTLER KY-
536 PM CDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WEST CENTRAL WARREN...NORTHERN LOGAN AND SOUTHWESTERN BUTLER
COUNTIES...
AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
DUNMOR...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...ANDERSON...AUBURN...LEWISBURG...ROCHESTER...
BLUE LEVEL...EPLEYS...COOPERSTOWN AND BUFFALO FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3706 8705 3707 8694 3709 8690 3710 8690
3711 8689 3714 8693 3718 8692 3718 8689
3719 8691 3721 8691 3725 8685 3720 8677
3700 8644 3688 8663 3688 8666 3685 8668
3676 8682 3704 8705
TIME...MOT...LOC 2236Z 313DEG 40KT 3703 8678
HAIL...0.75IN
WIND...60MPH
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:07 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 16, 5:07 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Louisville KY 607 PM EDT THU JUN 16 2016 ...Mesoscale Forecast Update... Issued at 607 PM EDT Thu Jun 16 2016 Cluster of strong thunderstorms has developed just south of a cold front pushing southward through the region. Actual frontal interface is along the WK/BG Parkways. Strongest convection is down across southwestern KY just east of the Pennyrile region. Storms are developing in an area of 4000-4500 J/Kg CAPE with Downdraft CAPE (DCAPE) values of 1500-1700 J/KG. Donovan heights and wetbulb heights are really high, so severe hail threat looks fairly low. However, precipitation loading will likely result in isolated wind damage as they storms drop southeastward over the next few hours. Have updated the forecast to increase PoPs and Sky cover across the SW/S sections. Also adjusted wind forecast slightly to account for the gusty northwesterly winds across the northern 2/3rds of the area. .SHORT TERM (Now through Friday Night)... Issued at 210 PM EDT Thu Jun 16 2016 A period of drier and seasonable weather highlights the short term forecast period. A surface analysis this afternoon showed a front from southwest Ohio to southern Indiana into south-central Illinois. Ahead of this boundary, generally clear skies prevailed with steady southwest flow. Mid-afternoon readings were in the low/mid 90s, and will likely top out in the mid 90s in some spots, making for one of the hottest days so far this year and in this recent hot stretch. Water vapor imagery shows that the area has lost a lot of the deep moisture and soundings show that as well. However, low-level moisture remains quite high with dewpoints running in the upper 60s to low 70s. The boundary layer has been slow to mix out. This combined with the temperatures has pushed heat indices into the upper 90s to low 100s. The SPS covering the heat/humidity will go through the early evening. There remains a slight chance of a shower or storm across southern Kentucky late this afternoon where the moisture convergence is best. Most of the hi-res models show very isolated coverage, so will continue to advertise just slight chances. For tonight into Friday night, high pressure builds into the region from the lower Great Lakes. This will usher in slightly drier air and a more seasonable air mass. Plan on dry conditions and highs in the mid 80s. Temperatures will cool off to the mid 60s Friday night. .LONG TERM (Saturday through Thursday)... Issued at 220 PM EDT Thu Jun 16 2016 The upper level pattern this weekend into the first part of next week will feature a large ridge of high pressure across much of the central US into the mid-Atlantic. This will provide the area a period of relatively mild and dry weather. Plan on temperatures Saturday-Monday in the mid 80s to near 90 each day with morning lows in the low/mid 60s. Humidity values will be more comfortable compared to recent days. Skies will vary from mostly to partly sunny. Overall, a nice stretch of weather for mid June. By Tuesday into Wednesday, the ridge breaks down as a shortwave trough out of the Upper Midwest swings through the area. This will push a surface front into the area as well. Moisture return will increase as well, bringing higher humidity. All of this will bring a chance of showers and storms to the area. This far out though, exact timing and strength of the system remains in question. && .AVIATION (18Z TAF Update)... Issued at 136 PM EDT Thu Jun 16 2016 A cold front will drop southward through SDF and LEX late this afternoon and BWG early this evening. The front may be accompanied by isolated storms, but coverage looks to be too slight for inclusion in the TAFs. If storms do fire and threaten an airport, the TAFs will be AMDed as appropriate. Winds will stir up this afternoon, coming in from the west and probably gusting to around 20kt under the mostly sunny skies ahead of the approaching front. Models are suggesting BR late tonight, but given expected dew point depressions and a north breeze, mist/fog is unlikely and will be kept out of the TAFs for now. Model data are in widespread agreement bringing low stratus into the region Friday morning, especially at LEX. It appears that low level moisture, while not necessarily enough to produce much fog, will lift and condense into low clouds as the sun rises through the sky. The moisture source that the models bring in does indeed exist, manifested in low ceilings over Lower Michigan this morning. So, will go ahead an bring scattered stratocu into SDF and BWG tomorrow. Will go with a broken low ceiling at LEX since that location is more directly in the path of the incoming moisture. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Mesoscale......MJ Short Term.....ZT Long Term......ZT Aviation.......13
Hazardous weather outlook, Jun 16, 1:52 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 252 PM EDT THU JUN 16 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171900- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 252 PM EDT THU JUN 16 2016 /152 PM CDT THU JUN 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN KENTUCKY LATE THIS AFTERNOON. THE PRIMARY THREAT IS DAMAGING WINDS AND VERY HEAVY RAIN. AFTERNOON HEAT INDEX VALUES WILL BE IN THE MID 90S TO NEAR 100 FOR A FEW HOURS FROM MID AFTERNOON TO EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL RETURN TO THE REGION TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY REPORTS FROM STORMS LATER THIS AFTERNOON. ZT
In the hours before
Local storm report, Jun 16, 12:54 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
154 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 N FRENCH LICK 38.56N 86.62W
06/15/2016 ORANGE IN EMERGENCY MNGR
170 PEOPLE WITHOUT POWER 2-3 HOURS, TREES
DOWN ACROSS POWER LINES, LINES AND POLES
BROKEN .
&&
KDWLocal storm report, Jun 16, 12:56 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 WNW ABYDEL 38.57N 86.56W
06/15/2016 ORANGE IN DEPT OF HIGHWAYS
TREES DOWN .
&&
JDGLocal storm report, Jun 16, 1:03 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 2 SSE FORD 37.86N 84.23W
06/15/2016 MADISON KY PUBLIC
TREE DOWN BLOCKING STONEY RUN RD. AT PHELPS
RD. TIME ESTIMATED BASED ON RADAR.
0908 PM TSTM WND DMG WINCHESTER 38.00N 84.18W
06/15/2016 CLARK KY LAW ENFORCEMENT
SEVERAL DOWNED TREES ACROSS CLARK COUNTY
BLOCKING ROADS.
0905 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
06/15/2016 CLARK KY LAW ENFORCEMENT
SEVERAL POWER LINES DOWN ACROSS THE COUNTY.
0829 PM TSTM WND DMG CYNTHIANA 38.39N 84.30W
06/15/2016 HARRISON KY LAW ENFORCEMENT
DOWNED TREE ON A HOUSE AT 104 FIRST STREET
AND A TREE BLOCKING THE ROAD.
0652 PM TSTM WND GST 1 SW DUBOIS 38.44N 86.81W
06/15/2016 E50 MPH DUBOIS IN EMERGENCY MNGR
.
0650 PM TSTM WND DMG 3 NE JASPER 38.42N 86.90W
06/15/2016 DUBOIS IN EMERGENCY MNGR
DOWNED TREE BLOCKING THE ROAD NEAR THE
INTERSECTION OF EAST COUNTY ROAD 300 NORTH
AND NORTH KELLERVILLE ROAD.
0648 PM TSTM WND DMG JASPER 38.39N 86.93W
06/15/2016 DUBOIS IN EMERGENCY MNGR
TREE AND POWER POLL DOWN.
0642 PM TSTM WND DMG 3 SW KELLERVILLE 38.45N 86.87W
06/15/2016 DUBOIS IN BROADCAST MEDIA
TREES DOWN.
0535 PM TSTM WND DMG 1 WNW ABYDEL 38.57N 86.56W
06/15/2016 ORANGE IN DEPT OF HIGHWAYS
TREES DOWN .
0530 PM TSTM WND DMG 1 N FRENCH LICK 38.56N 86.62W
06/15/2016 ORANGE IN EMERGENCY MNGR
170 PEOPLE WITHOUT POWER 2-3 HOURS, TREES
DOWN ACROSS POWER LINES, LINES AND POLES
BROKEN .
0520 PM TSTM WND DMG 2 W PROSPECT 38.58N 86.65W
06/15/2016 ORANGE IN DEPT OF HIGHWAYS
TREES DOWN NEAR 1040 AND 150N.
0454 PM TSTM WND DMG FRANKLIN 36.73N 86.58W
06/15/2016 SIMPSON KY EMERGENCY MNGR
TREES AND POWER LINES DOWN AT SPORTSMAN LAKE
ROAD AND AT AKIN AVENUE.
0448 PM TSTM WND DMG FRANKLIN 36.72N 86.58W
06/15/2016 SIMPSON KY EMERGENCY MNGR
TREE DOWN ON HENRY CLAY SMITH RD.
0440 PM TSTM WND DMG 3 WNW SHEPHERDSVILLE 38.00N 85.76W
06/15/2016 BULLITT KY 911 CALL CENTER
TREE DOWN.
0438 PM TSTM WND DMG 3 WNW BOWLING GREEN 36.99N 86.50W
06/15/2016 WARREN KY BROADCAST MEDIA
DOWNED POWER LINES BLOCKING AUDUBON DRIVE.
0428 PM TSTM WND DMG RUSSELLVILLE 36.84N 86.89W
06/15/2016 LOGAN KY PUBLIC
DOWNED TREE ON A CAR.
0425 PM TSTM WND DMG 2 NNW RUSSELLVILLE 36.86N 86.90W
06/15/2016 LOGAN KY 911 CALL CENTER
TREE DOWN.
0414 PM TSTM WND DMG 2 WNW ROUNDHILL 37.25N 86.49W
06/15/2016 BUTLER KY PUBLIC
TREE DOWN ACROSS ROAD.
0410 PM TSTM WND DMG 1 SW ABERDEEN 37.24N 86.69W
06/15/2016 BUTLER KY TRAINED SPOTTER
TREES UPROOTED IN MORGANTOWN.
0407 PM TSTM WND DMG MORGANTOWN 37.22N 86.70W
06/15/2016 BUTLER KY LAW ENFORCEMENT
SEVERAL TREES DOWN IN MORGANTOWN.
0407 PM TSTM WND GST 2 WSW WOODBURY 37.16N 86.67W
06/15/2016 M49 MPH BUTLER KY MESONET
.
0346 PM TSTM WND DMG 2 E HARTFORD 37.45N 86.86W
06/15/2016 OHIO KY EMERGENCY MNGR
TREES DOWN.
0343 PM TSTM WND GST 3 E HARTFORD 37.45N 86.84W
06/15/2016 M53 MPH OHIO KY MESONET
.
0339 PM TSTM WND DMG 1 ENE DUNDEE 37.56N 86.77W
06/15/2016 OHIO KY EMERGENCY MNGR
SEVERAL TREES DOWN ON HIGHWAY 69 AND AT
HOOPIE HILL ROAD.
0330 PM TSTM WND GST 2 NE BEDA 37.52N 86.93W
06/15/2016 E55 MPH OHIO KY TRAINED SPOTTER
.
0310 PM TSTM WND DMG 1 SSW HIGHVIEW 38.12N 85.64W
06/15/2016 JEFFERSON KY NWS EMPLOYEE
DOWNED TREE BLOCKING MANSLICK ROAD.
0245 PM TSTM WND DMG 4 ESE JEFFERSONTOWN 38.19N 85.51W
06/15/2016 JEFFERSON KY BROADCAST MEDIA
TREES DOWN. MINOR ROOF DAMAGE. POWER LINES
DOWN AS WELL. TIME ESTIMATED.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jun 16, 3:14 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG PROSPECT 38.58N 86.62W
06/15/2016 ORANGE IN EMERGENCY MNGR
TREE BLOWN DOWN BLOCKING WESTBOUND OF US
150.
&&
JDG/PLSpecial weather statement, Jun 16, 4:21 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM CDT THU JUN 16 2016
KYZ026-027-061>063-070>072-074-076-162215-
HART-METCALF-BUTLER-WARREN-EDMONSON-SIMPSON-OHIO-LOGAN-GRAYSON-
BARREN-
421 PM CDT THU JUN 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OHIO...
WARREN...GRAYSON...NORTHERN SIMPSON...LOGAN...BUTLER...SOUTHWESTERN
HART...NORTHWESTERN METCALFE...NORTHERN BARREN AND EDMONSON
COUNTIES...
AT 421 PM CDT...A DEVELOPING LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM LEITCHFIELD TO 6 MILES SOUTHEAST OF
LIVERMORE...AND MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...LEITCHFIELD...HARTFORD...MORGANTOWN...
MUNFORDVILLE...BROWNSVILLE...PLUM SPRINGS...CRESTMOOR AND DELAFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3738 8709 3746 8710 3755 8627 3716 8568
3665 8678 3665 8683 3706 8703 3709 8690
3711 8689 3714 8693 3718 8692 3718 8689
3722 8690 3727 8698 3732 8699 3736 8703
3737 8707 3733 8711 3734 8714 3735 8713
TIME...MOT...LOC 2121Z 323DEG 35KT 3749 8632 3741 8709
MJSpecial weather statement, Jun 16, 4:58 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 558 PM EDT THU JUN 16 2016 KYZ065-066-077-162230- ADAIR-CASEY-TAYLOR- 558 PM EDT THU JUN 16 2016 ...A STRONG THUNDERSTORM WITH GUSTY WINDS AND DANGEROUS LIGHTNING WILL AFFECT SOUTHWESTERN CASEY... NORTHEASTERN ADAIR AND CENTRAL TAYLOR COUNTIES...INCLUDING CAMPBELLSVILLE... AT 557 PM EDT/457 PM CDT/...A STRONG THUNDERSTORM WAS JUST NORTHWEST OF CAMPBELLSVILLE...MOVING SOUTHEAST AT 45 MPH. WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMPBELLSVILLE...CRESTON...SPURLINGTON...NEATSVILLE...SALOMA...GARLIN... ARISTA...RHEBER...ELLA AND BASS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3738 8547 3746 8536 3726 8498 3702 8519 TIME...MOT...LOC 2157Z 309DEG 37KT 3737 8536 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Special Weather Statement | LMK | Harrison, Scott | 43 min |
| Jun 15, 7:31 PM CDT | Special Weather Statement | LMK | Franklin | 29 min |
| Jun 15, 7:52 PM CDT | Special Weather Statement | LMK | Bourbon, Nicholas | 23 min |
| Jun 15, 7:58 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 32 min |
| Jun 15, 8:13 PM CDT | Special Weather Statement | LMK | Clark, Madison | 32 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Warren | 54 min |
| Jun 16, 4:58 PM CDT | Special Weather Statement | LMK | Taylor | 32 min |
| Jun 16, 5:06 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 24 min |
| Jun 16, 5:29 PM CDT | Special Weather Statement | LMK | Barren, Edmonson | 46 min |
| Jun 16, 5:29 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 31 min |
| Jun 16, 5:30 PM CDT | Special Weather Statement | LMK | Casey | 15 min |
| Jun 16, 5:33 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Simpson, Warren | 117 min |
| Jun 16, 5:34 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 11 min |
| Jun 16, 5:38 PM CDT | Special Weather Statement | LMK | Adair | 37 min |
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 49 min |
| Jun 16, 5:57 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.